Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: M. R. Leadbetter, Georg Lindgren and Holger Rootzen
Title: Extremes and related properties of random sequences and processes
Additional book information: Springer Series in Statistics, Springer-Verlag, New York, Heidelberg, Berlin, 1983, xxi + 336 pp., $36.00. ISBN 0-387-90731-9.

References [Enhancements On Off] (What's this?)

  • S. M. Berman (1962), Limiting distribution of the maximum term in a sequence of dependent random variables, Ann. Math. Statist. 33, 894-908. MR 142142
  • S. M. Berman (1964), Limit theorems for the maximum term in stationary sequences, Ann. Math. Statist. 35, 502-516. MR 161365
  • J. Galambos (1973), A general Poisson limit theorem of probability theory, Duke Math. J. 40, 581-586. MR 322930
  • J. Galambos (1975), Limit laws for mixtures with applications to asymptotic theory of extremes, Z. Wahrsch. verw. Gebiete 32, 197-207. MR 380941
  • J. Galambos (1978), The asymptotic theory of extreme order statistics, Wiley, New York, 1978. MR 489334
  • J. Galambos and S. Kotz (1978), Characterizations of probability distributions, Lecture Notes in Math., vol. 675, Springer-Verlag, Heidelberg. MR 513423
  • R. M. Loynes (1965), Extreme values in uniformly mixing stationary stochastic processes, Ann. Math. Statist. 36, 993-999. MR 176530
  • Y. Mittal and D. Ylvisaker (1975), Limit distributions for the maxima of stationary Gaussian processes, Stochastic Processes Appl. 3, 1-18. MR 413243
  • G. L. O'Brien (1974), Limit theorems for the maximum term of a stationary process, Ann. Probab. 2, 540-545. MR 362450

Review Information:

Reviewer: Janos Galambos
Journal: Bull. Amer. Math. Soc. 13 (1985), 65-68
DOI: https://doi.org/10.1090/S0273-0979-1985-15368-6
American Mathematical Society